Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


An Engel condition with derivation
for left ideals

Author: Charles Lanski
Journal: Proc. Amer. Math. Soc. 125 (1997), 339-345
MSC (1991): Primary 16W25; Secondary 16N60, 16U80
MathSciNet review: 1363174
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We generalize a number of results in the literature by proving the following theorem: Let $R$ be a semiprime ring, $D$ a nonzero derivation of $R$, $L$ a nonzero left ideal of $R$, and let $[x,y]=xy-yx$. If for some positive integers $t_0,t_1,\dots , t_n$, and all $x\in L$, the identity $[[\dots [[D(x^{t_0}),x^{t_1}],x^{t_2}],\dots ],x^{t_n}]=0$ holds, then either $D(L)=0$ or else the ideal of $R$ generated by $D(L)$ and $D(R)L$ is in the center of $R$. In particular, when $R$ is a prime ring, $R$ is commutative.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16W25, 16N60, 16U80

Retrieve articles in all journals with MSC (1991): 16W25, 16N60, 16U80

Additional Information

Charles Lanski
Affiliation: Department of Mathematics, University of Southern California, Los Angeles, California 90089-1113

PII: S 0002-9939(97)03673-3
Received by editor(s): August 2, 1995
Communicated by: Ken Goodearl
Article copyright: © Copyright 1997 American Mathematical Society